Takotsubo Cardiomyopathy precipitated by opiate withdrawal
© 2017 Elsevier Inc. Introduction Takotsubo Cardiomyopathy is a transient non-ischemic cardiomyopathy usually characterized by apical ballooning of the left ventricle, with electrocardiographic changes and enzyme release, without evidence of obstructive coronary artery disease. Typically seen in stress induced situations, in post-menopausal females, this condition may have a predilection for patients with dependency disorders. Case The following is a case in which Takotsubo Cardiomyopathy was induced by withdrawal from opiate medications. Followed by resolution of symptoms after restarting maintenance opioid therapy. Discussion We feel health care professionals should be aware of this possibility in such a patient population especially when they have demonstrated cardiovascular symptomatology. Given the prevalence of opiate use both recreational and iatrogenic, the index of suspicion for opiate-withdrawal induced cardiomyopathy should be high in the presence of cardiac symptomatology.
73 - 75
Faculty; Northwell Researcher; Northwell Resident
School of Medicine; Northwell Health
General Internal Medicine